• Welcome to the Anxiety Community Forum, a friendly space for discussion, help and support with mental health issues. Please register to post and use the extra features available to members. Click here to register.Everyone is welcome!

Nightmares/vivid dreams

Henk

New Member
Joined
Jul 4, 2021
Messages
5
Reaction score
1
During the last 3 years I have been experiencing very vivid dreams/nightmares. The dreams often take me back to when I was working in an office 12 years ago and a major source of stress. I often become vocal screaming and shouting. I have jumped out of bed several times, trying to escape a fearful situation, leading to injury. I have installed a bed barrier to protect myself. I have spoke to my GP and he says it’s the Citalopram I take daily that’s causing it! As I cannot function without the Citalopram are there any fixes for this? Does anyone else have similar experiences?
 

bin_tenn

Well-Known Member
Joined
Sep 23, 2019
Messages
2,551
Reaction score
1,267
Talk to your doctor about switching to a different medication. They'll help you transition, usually by gradually slowing down on the current med and slowly starting a new one. This isn't an unheard of side effect, unfortunately.
 

Cuchculan

Well-Known Member
Joined
Apr 14, 2019
Messages
3,093
Reaction score
1,920
You might have a form of PTSD about this job you once had. If it was that bad. Deep within you still remember it well. These thoughts can play out in our dreams. They are still with us. I take Remeron. It causes nightmares too. Some dreams can feel so real. Lucky I don't mind bad dreams. But what you are dreaming about is something you hate. A fear you still hold about a past event. Hence I mention PTSD. Only it is coming out in your dreams. other than that follow what was said in the post above. And if the past does still haunt you, about this job you once had, maybe talk to somebody about that too Deal with the reasons as to why it still haunts you.
 

Henk

New Member
Joined
Jul 4, 2021
Messages
5
Reaction score
1
Thanks for the feedback. The thing which concerns me most is I could seriously injure myself leaping out bed! I will speak to GP about switching meds
 
Top